Channel-aware routing in MANETs with route handoff

Chen, Xiaoqin, Jones, Haley, & Jayalath, Dhammika (2011) Channel-aware routing in MANETs with route handoff. IEEE Transactions on Mobile Computing, 10(1), pp. 108-121.

View at publisher


In wireless mobile ad hoc networks (MANETs), packet transmission is impaired by radio link fluctuations. This paper proposes a novel channel adaptive routing protocol which extends the Ad-hoc On-Demand Multipath Distance Vector routing protocol (AOMDV) to accommodate channel fading. Specifically, the proposed Channel Aware AOMDV (CA-AOMDV) uses the channel average non-fading duration as a routing metric to select stable links for path discovery, and applies a preemptive handoff strategy to maintain reliable connections by exploiting channel state information. Using the same information, paths can be reused when they become available again, rather than being discarded. We provide new theoretical results for the downtime and lifetime of a live-die-live multiple path system, as well as detailed theoretical expressions for common network performance measures, providing useful insights into the differences in performance between CA-AOMDV and AOMDV. Simulation and theoretical results show that CA-AOMDV has greatly improved network performance over AOMDV.

Impact and interest:

24 citations in Scopus
Search Google Scholar™
13 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

705 since deposited on 16 Feb 2011
18 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 39341
Item Type: Journal Article
Refereed: Yes
Additional URLs:
Keywords: Mobile ad hoc Networks, Routing Protocols, Channel Adaptive Routing
DOI: 10.1109/TMC.2010.144
ISSN: 1536-1233
Subjects: Australian and New Zealand Standard Research Classification > INFORMATION AND COMPUTING SCIENCES (080000) > DISTRIBUTED COMPUTING (080500) > Mobile Technologies (080502)
Australian and New Zealand Standard Research Classification > TECHNOLOGY (100000) > COMMUNICATIONS TECHNOLOGIES (100500) > Wireless Communications (100510)
Divisions: Past > QUT Faculties & Divisions > Faculty of Built Environment and Engineering
Past > Schools > School of Engineering Systems
Copyright Owner: Copyright 2011 IEEE
Copyright Statement: Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
Deposited On: 16 Feb 2011 01:39
Last Modified: 21 Sep 2011 02:15

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page